Quasiconformal mapping

Quasiconformal mapping hide This article has multiple issues. Please help improve it or discuss these issues on the talk page. (Learn how and when to remove these template messages) This article includes a list of references, related reading or external links, but its sources remain unclear because it lacks inline citations. (December 2020) This article may be too technical for most readers to understand. (December 2020) In mathematical complex analysis, a quasiconformal mapping, introduced by Grötzsch (1928) and named by Ahlfors (1935), is a homeomorphism between plane domains which to first order takes small circles to small ellipses of bounded eccentricity.

Intuitively, let f : D → D′ be an orientation-preserving homeomorphism between open sets in the plane. If f is continuously differentiable, then it is K-quasiconformal if the derivative of f at every point maps circles to ellipses with eccentricity bounded by K.

Contents 1 Definition 2 A few facts about quasiconformal mappings 3 Measurable Riemann mapping theorem 4 Computational quasi-conformal geometry 5 See also 6 References Definition Suppose f : D → D′ where D and D′ are two domains in C. There are a variety of equivalent definitions, depending on the required smoothness of f. If f is assumed to have continuous partial derivatives, then f is quasiconformal provided it satisfies the Beltrami equation {displaystyle {frac {partial f}{partial {bar {z}}}}=mu (z){frac {partial f}{partial z}},}         (1) for some complex valued Lebesgue measurable μ satisfying sup |μ| < 1 (Bers 1977). This equation admits a geometrical interpretation. Equip D with the metric tensor {displaystyle ds^{2}=Omega (z)^{2}left|,dz+mu (z),d{bar {z}}right|^{2},} where Ω(z) > 0. Then f satisfies (1) precisely when it is a conformal transformation from D equipped with this metric to the domain D′ equipped with the standard Euclidean metric. The function f is then called μ-conformal. More generally, the continuous differentiability of f can be replaced by the weaker condition that f be in the Sobolev space W1,2(D) of functions whose first-order distributional derivatives are in L2(D). In this case, f is required to be a weak solution of (1). When μ is zero almost everywhere, any homeomorphism in W1,2(D) that is a weak solution of (1) is conformal.

Without appeal to an auxiliary metric, consider the effect of the pullback under f of the usual Euclidean metric. The resulting metric is then given by {displaystyle left|{frac {partial f}{partial z}}right|^{2}left|,dz+mu (z),d{bar {z}}right|^{2}} which, relative to the background Euclidean metric {displaystyle dzd{bar {z}}} , has eigenvalues {displaystyle (1+|mu |)^{2}textstyle {left|{frac {partial f}{partial z}}right|^{2}},qquad (1-|mu |)^{2}textstyle {left|{frac {partial f}{partial z}}right|^{2}}.} The eigenvalues represent, respectively, the squared length of the major and minor axis of the ellipse obtained by pulling back along f the unit circle in the tangent plane.

Accordingly, the dilatation of f at a point z is defined by {displaystyle K(z)={frac {1+|mu (z)|}{1-|mu (z)|}}.} The (essential) supremum of K(z) is given by {displaystyle K=sup _{zin D}|K(z)|={frac {1+|mu |_{infty }}{1-|mu |_{infty }}}} and is called the dilatation of f.

A definition based on the notion of extremal length is as follows. If there is a finite K such that for every collection Γ of curves in D the extremal length of Γ is at most K times the extremal length of {f o γ : γ ∈ Γ}. Then f is K-quasiconformal.

If f is K-quasiconformal for some finite K, then f is quasiconformal.

A few facts about quasiconformal mappings If K > 1 then the maps x + iy ↦ Kx + iy and x + iy ↦ x + iKy are both quasiconformal and have constant dilatation K.

If s > −1 then the map {displaystyle zmapsto z,|z|^{s}} is quasiconformal (here z is a complex number) and has constant dilatation {displaystyle max(1+s,{frac {1}{1+s}})} . When s ≠ 0, this is an example of a quasiconformal homeomorphism that is not smooth. If s = 0, this is simply the identity map.

A homeomorphism is 1-quasiconformal if and only if it is conformal. Hence the identity map is always 1-quasiconformal. If f : D → D′ is K-quasiconformal and g : D′ → D′′ is K′-quasiconformal, then g o f is KK′-quasiconformal. The inverse of a K-quasiconformal homeomorphism is K-quasiconformal. The set of 1-quasiconformal maps forms a group under composition.

The space of K-quasiconformal mappings from the complex plane to itself mapping three distinct points to three given points is compact.

This section needs expansion. You can help by adding to it. (May 2012) Measurable Riemann mapping theorem Of central importance in the theory of quasiconformal mappings in two dimensions is the measurable Riemann mapping theorem, proved by Lars Ahlfors and Lipman Bers. The theorem generalizes the Riemann mapping theorem from conformal to quasiconformal homeomorphisms, and is stated as follows. Suppose that D is a simply connected domain in C that is not equal to C, and suppose that μ : D → C is Lebesgue measurable and satisfies {displaystyle |mu |_{infty }<1} . Then there is a quasiconformal homeomorphism f from D to the unit disk which is in the Sobolev space W1,2(D) and satisfies the corresponding Beltrami equation (1) in the distributional sense. As with Riemann's mapping theorem, this f is unique up to 3 real parameters. Computational quasi-conformal geometry Recently, quasi-conformal geometry has attracted attention from different fields, such as applied mathematics, computer vision and medical imaging. Computational quasi-conformal geometry has been developed, which extends the quasi-conformal theory into a discrete setting. It has found various important applications in medical image analysis, computer vision and graphics. See also Isothermal coordinates Pseudoanalytic function Teichmüller space Quasiregular map References Ahlfors, Lars (1935), "Zur Theorie der Überlagerungsflächen", Acta Mathematica (in German), 65 (1): 157–194, doi:10.1007/BF02420945, ISSN 0001-5962, JFM 61.0365.03, Zbl 0012.17204. Ahlfors, Lars V. (2006) [1966], Lectures on quasiconformal mappings, University Lecture Series, vol. 38 (2nd ed.), Providence, R.I.: American Mathematical Society, ISBN 978-0-8218-3644-6, MR 2241787, Zbl 1103.30001, (reviews of the first edition: MR0200442, Zbl 1103.30001). Bers, Lipman (1977), "Quasiconformal mappings, with applications to differential equations, function theory and topology", Bull. Amer. Math. Soc., 83 (6): 1083–1100, doi:10.1090/S0002-9904-1977-14390-5, MR 0463433. Caraman, Petru (1974) [1968], n–Dimensional Quasiconformal (QCf) Mappings (revised ed.), București / Tunbridge Wells, Kent: Editura Academiei / Abacus Press, p. 553, ISBN 0-85626-005-3, MR 0357782, Zbl 0342.30015. Grötzsch, Herbert (1928), "Über einige Extremalprobleme der konformen Abbildung. I, II.", Berichte über die Verhandlungen der Königlich Sächsischen Gesellschaft der Wissenschaften zu Leipzig. Mathematisch-Physische Classe (in German), 80: 367–376, 497–502, JFM 54.0378.01. Heinonen, Juha (December 2006), "What Is ... a Quasiconformal Mapping?" (PDF), Notices of the American Mathematical Society, 53 (11): 1334–1335, MR 2268390, Zbl 1142.30322. Lehto, O.; Virtanen, K.I. (1973), Quasiconformal mappings in the plane, Die Grundlehren der mathematischen Wissenschaften, vol. 126 (2nd ed.), Berlin–Heidelberg–New York: Springer Verlag, pp. VIII+258, ISBN 3-540-03303-3, MR 0344463, Zbl 0267.30016 (also available as ISBN 0-387-03303-3). Morrey, Charles B. Jr. (1938), "On the solutions of quasi-linear elliptic partial differential equations", Transactions of the American Mathematical Society, 43 (1): 126–166, doi:10.2307/1989904, JFM 62.0565.02, JSTOR 1989904, MR 1501936, Zbl 0018.40501. Papadopoulos, Athanase, ed. (2007), Handbook of Teichmüller theory. Vol. I, IRMA Lectures in Mathematics and Theoretical Physics, 11, European Mathematical Society (EMS), Zürich, doi:10.4171/029, ISBN 978-3-03719-029-6, MR2284826. Papadopoulos, Athanase, ed. (2009), Handbook of Teichmüller theory. Vol. II, IRMA Lectures in Mathematics and Theoretical Physics, 13, European Mathematical Society (EMS), Zürich, doi:10.4171/055, ISBN 978-3-03719-055-5, MR2524085. Zorich, V. A. (2001) [1994], "Quasi-conformal mapping", Encyclopedia of Mathematics, EMS Press. Categories: Conformal mappingsHomeomorphismsComplex analysis

Si quieres conocer otros artículos parecidos a Quasiconformal mapping puedes visitar la categoría Complex analysis.

Deja una respuesta

Tu dirección de correo electrónico no será publicada.


Utilizamos cookies propias y de terceros para mejorar la experiencia de usuario Más información